MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAPE; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. FIBERTAPE; POLYETHYLENE SYNTHETIC SUTURE
Model Number FIBERTAPE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 23rd july 2025, it was reported by an arthrex's employee via email that 1 unit of ar-2324pslc, suture anchor, peek-swivelock® c, 4.75 x 19.1 mm, vented, and 1 unit of ar-7237-7, fibertape® 2 mm, braided polybend suture, blue, was used to implant but the anchor broke during insertion.This was detected during an ankle arthroscopic ligament repair and reinforcement surgery on (b)(6) 2025.The procedure was successfully completed by using another brand product.There was no patient harm, and no secondary procedure needed.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Upon visual inspection, of the fibertape® 2 mm, braided polybend suture, blue, identified that the suture was damaged/cut, and the fibertape was damaged.Functional testing was not performed due to the damage to the device.The most likely cause of the reported failure can be attributed to user error of the device due to improper bone preparation, excessive force used during suture passing/tightening /tensioning, incorrect surgical technique, or the device coming into contact with another device during use.

Brand Name
FIBERTAPE
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22752058
Report Number1220246-2025-03381
Device Sequence Number8651495
Product Code GAT
UDI-Device Identifier00888867041769
UDI-Public(01)00888867041769(11)241209(17)290630(10)15276966
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAPE
Device Catalogue NumberAR-7237-7
Device Lot Number15276966
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown